Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Continued fractions and linear recurrences

Author: W. H. Mills
Journal: Math. Comp. 29 (1975), 173-180
MSC: Primary 10F45
MathSciNet review: 0369276
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {t_0},{t_1},{t_2}, \cdots $ be a sequence of elements of a field F. We give a continued fraction algorithm for $ {t_0}x + {t_1}{x^2} + {t_2}{x^3} + \cdots $. If our sequence satisfies a linear recurrence, then the continued fraction algorithm is finite and produces this recurrence.

More generally the algorithm produces a nontrivial solution of the system

$\displaystyle \sum\limits_{j = 0}^s {{t_{i + j}}{\lambda _j},\quad 0 \leqslant i \leqslant s - 1,} $

for every positive integer s.

References [Enhancements On Off] (What's this?)

  • [1] NEAL ZIERLER, "Linear recurring sequences and error-correcting codes," Error Correcting Codes, edited by H. B. Mann, Wiley, New York, 1968, pp. 47-59. MR 40 #2438. MR 0249191 (40:2438)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10F45

Retrieve articles in all journals with MSC: 10F45

Additional Information

Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society